MAUDE Adverse Event Report: CONMED UTICA LIGHTWAVE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA LIGHTWAVE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number IA-2379
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported on behalf of a customer that the ia-2379, lightwave ablator, 90° angle, 3.2 mm x 150 mm device was used in a bio acromion procedure on (b)(6) 2025, and ¿during the use of the radiofrequency device in a surgical procedure, an event was identified at the beginning of its application.A malfunction occurred, resulting in an abrupt release of energy and subsequent fragmentation of the device¿s active tip while still inside the patient.The procedure was interrupted, and the medical team took the necessary actions to ensure patient safety.Fragments were removed during the procedure.¿.The procedure was completed with the use of another manufacturer¿s device and no delay.Further assessment confirmed that all fragments were removed from the patient.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual examination of the returned used device, item ia-2379, found the ceramic at the tip broken and the coating (insulation) burned at the ablator head.Broken ceramic was not returned with the device.The electrode appears to have been used based on the condition of the active electrode showing signs of activation.Root cause cannot be determined, however, based upon photos and ifu; a possible cause of this event could be bending forces of the shaft.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of (b)(4) device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of four reports, regarding four devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: lightwave ablators must only be used in a conductive fluid medium to avoid insulation damage.Use ablators only within prescribed generator settings.High power generator settings, and prolonged use, may result in damage to the insulation, melting of the electrode tip or increased risk of patient burns.Do not bend electrode shaft, insulation may be damaged.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
LIGHTWAVE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key23301774
Report Number1320894-2025-00242
Device Sequence Number4783667
Product Code GEI
UDI-Device Identifier10845854040355
UDI-Public(01)10845854040355(17)290331(10)202404011
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K083281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIA-2379
Device Lot Number202404011
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexMale
Patient EthnicityNon Hispanic